Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 262, NWS Wichita, KS

July 13, 2009Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2009, 1:48 AM CDT for Ellsworth County, Rice County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2009, 1:48 AM CDT (06:48 UTC)
Expired
Jul 13, 2009, 2:45 AM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Ellsworth County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:18 AM CDTHAIL 0.882 N Lyons, KS40 TO 50 MPH WINDS WERE ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 130648
SVRICT
KSC053-159-130745-
/O.NEW.KICT.SV.W.0262.090713T0648Z-090713T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.

* UNTIL 245 AM CDT.

* AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR CHASE...OR 23 MILES
  SOUTH OF ELLSWORTH...AND MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUSHTON...CHASE...FREDERICK...GENESEO...LITTLE RIVER...LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

&&

LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
      3834 9844
TIME...MOT...LOC 0648Z 276DEG 24KT 3842 9832

$$

ES
3 follow-up statements
000 
WWUS53 KICT 130659
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
159 AM CDT MON JUL 13 2009

KSC053-159-130745-
/O.CON.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
159 AM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 245 AM CDT...

AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DAMAGING WINDS AROUND 60 MPH.  THIS STORM WAS LOCATED 6 
MILES NORTHWEST OF LYONS...OR 22 MILES SOUTH OF ELLSWORTH...MOVING 
EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LYONS BY 205 AM CDT.
  NEAR LITTLE RIVER BY 225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
      3834 9844
TIME...MOT...LOC 0658Z 276DEG 24KT 3841 9824

$$

ES
000 
WWUS53 KICT 130715
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT MON JUL 13 2009

KSC053-159-130745-
/O.CON.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
215 AM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 245 AM CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LYONS...OR 24 MILES NORTHWEST OF HUTCHINSON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LITTLE RIVER BY 225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING 50 MPH WINDS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
      3834 9844
TIME...MOT...LOC 0715Z 276DEG 24KT 3836 9810

$$

ES
000 
WWUS53 KICT 130741
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT MON JUL 13 2009

KSC053-159-130751-
/O.EXP.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
241 AM CDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICE AND SOUTHEASTERN
ELLSWORTH COUNTIES WILL EXPIRE AT 245 AM CDT...

AT 238 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
      3834 9844
TIME...MOT...LOC 0741Z 276DEG 24KT 3834 9788

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:43 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 13, 12:43 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT MON JUL 13 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODEL STRUGGLES CONTINUE TO CAST DOUBTS ON FORECAST THROUGHOUT THE
PERIOD. BAROCLINIC ZONE LIT UP SIMILAR TO WHAT WE WERE EXPECTING
LAST NIGHT DESPITE WHAT APPEARED TO BE LESS FAVORABLE BAROCLINICITY
TONIGHT. HAVE HIT THUNDERSTORM CHANCES HARDER AT KSLN-KCNU BASED
ON RADAR TRENDS. NOT SURE ANYTHING WILL MAKE IT TO KICT/KHUT.
STILL COME POTENTIAL FOR LOW CLOUDS AND/OR FOG...BUT NOW SEEMS LESS
LIKELY WHERE PRECIPITATION WILL OCCUR.

REMAINDER OF THE DAY IS NOW EVEN MORE UNCERTAIN. 0000 UTC NORTH
AMERICAN MODEL CAME IN QUITE MOIST WITH PRECIPITATION LINGERING
MOST OF THE DAY IN THE BAROCLINIC ZONE WITH COOL EAST SURFACE FLOW.
GLOBAL FORECAST SYSTEM MODEL WITHOUT CONVECTION PUSHES WARM/DRY AIR
INTO SOUTHWEST SECTIONS DURING THE AFTERNOON. AT THIS POINT
THINKING THE GLOBAL FORECAST SYSTEM MODEL MAY BE MORE RIGHT AND HAS
WENT DRY FOR NOW. DO BELIEVE STORMS COULD DEVELOP/ROLL BACK INTO
KRSL BEFORE THE END OF THE FORECAST PERIOD...SIMILAR TO THE
PREVIOUS TWO NIGHTS. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT SUN JUL 12 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODEL STRUGGLES CONTINUE TO CAST DOUBTS ON FORECAST THROUGHOUT THE
PERIOD. RUC SEEMS TO HINT THAT A FEW RAIN SHOWERS/THUNDERSTORM MAY
DEVELOP SOUTHWEST OF KICT...BUT COMBO OF DISTANCE FROM KICT AND
PROBABILITY ARE LOW ENOUGH TO NOT MENTION AT THIS TIME. AND
SATELLITE TRENDS DO NOT LOOK FAVORABLE EITHER. OTHERWISE MAY SEE
REPEAT PERFORMANCE TONIGHT AS STORMS ROLL DOWNHILL OFF THE HIGH
PLAINS INTO DEEPER MOISTURE. LOW LEVEL MOISTURE
FORECAST IS NOT AS IMPRESSIVE FOR UPSLOPE CLOUDS/FOG AS LAST NIGHT...BUT
PLAN TO USE PERSISTENCE AS THE MAIN MODEL OF CHOICE GIVEN RECENT
MODEL ACCURACY. -HOWERTON

PREV DISCUSSION... /ISSUED 312 PM CDT SUN JUL 12 2009/

DISCUSSION...
SYNOPSIS...MORNING ANALYSIS CONTINUES TO SHOW THE 500 MB HIGH
CENTERED OVER TEXAS.  THE MORNING 12Z SURFACE ANALYSIS SHOWED THE
FRONT ACROSS AND SOUTH OF A KDDC-KPNC LINE.  SURFACE ANALYSIS AT 19Z
SHOWS THE FRONT RETREATING NORTH...WITH THE MAIN BOUNDARY EXTENDING
SOUTH AND WEST OF A KGBD-KMPR-KBVO LINE.  THIS SHOWS HOW SHALLOW
THIS BOUNDARY IS SINCE IT MIXED OUT.  NWP HAVING A VERY DIFFICULT
TIME HANDLING THIS AND NOT WORTH MUCH IN THE SHORT RANGE.

MAIN FORECAST CHALLENGES REMAIN HEAT AND THUNDERSTORM CHANCES.

CONVECTION...

LOOKS LIKE THERE SHOULD BE SOME WEAK TO MODERATE MOISTURE TRANSPORT
TONIGHT ALONG WITH SOME NET ADIABATIC ASCENT IN THE 310K
AND 315K SURFACES ALONG THE FRONT.  THIS SHOULD BE WHERE THE
CONVECTIVE DEVELOPMENT OCCURS OVERNIGHT.  PINPOINTING THIS IS A LOW
CONFIDENCE FORECAST...GIVEN THE VARIABILITY OF THE FRONT.  THAT
SAID...BEST CHANCES SHOULD REMAIN ALONG THE NORTHERN AND NORTHEAST
PERIPHERY OF THE FORECAST AREA.

THIS QUASI-STATIONARY FRONT REMAINS ACROSS THE AREA...THEN GRADUALLY
MOVES SOUTH TOWARD MID-WEEK AS COLD POOLS FROM NOCTURNAL MCSS PUSH
THE FRONT SOUTH AND THE UPPER LEVEL HIGH GRADUALLY BEGINS TO
RETROGRADE WEST.  THIS PUTS THE FORECAST AREA IN A MORE FAVORABLE
POSITION FOR MCS DEVELOPMENT.  SUPPORT FOR THIS IS SHOWN BY THE MREF
PLUMES WITH SEVERAL MEMBERS SHOWING CONVECTION DURING THE 0-12Z TIME
FRAME ON THE 16TH...17TH...AND 18TH.  PRECIPITATION CONFIDENCE IS
MODERATE.

HEAT...

RMOP CONTINUES TO SHOW A HIGH CONFIDENCE FORECAST IN THE SHORT RANGE
WITH THE LOCATION OF THE UPPER LEVEL RIDGE...BUT THIS CONFIDENCE
QUICKLY EVAPORATES.  THEREFORE...CONFIDENCE IS BECOMING A BIT LOWER
WITH THE HEAT CONTINUING AFTER TUESDAY.  TUESDAY LOOKS TO BE THE
HOTTEST DAY OF THE COMING WEEK.  SO HAVE EXTENDED THE WARNING
THROUGH TUESDAY.

KRC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AVIATION FORECAST CHALLENGE WILL BE WIND DIRECTION THROUGH THE
PERIOD...THUNDERSTORM CHANCES THIS EVENING/TONIGHT...AND LOW
CLOUD POTENTIAL LATE TONIGHT-EARLY MONDAY.

QUASI-STATIONARY FRONTAL BOUNDARY REMAINS SITUATED EAST/WEST
ACROSS THE AREA. IT HAS RECENTLY BECOME MORE DIFFUSE LIKELY DUE TO
AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION. HOWEVER...THINKING
BY LATE THIS AFTERNOON/EVENING FRONT SHOULD SHARPEN SOME GENERALLY
SOUTH OF HIGHWAY 54/400...KEEPING ALL SITES WITH AN EAST/NORTHEAST
WIND. MAY SEE AN ISOLATED STORM OR TWO LATE THIS AFTERNOON/EVENING
POP ALONG THE FRONT...BUT THE BETTER CHANCES WILL ARRIVE LATER
THIS EVENING/OVERNIGHT...GENERALLY NORTH OF ICT/HUT/CNU.
THEREFORE...INSERTED VCTS IN SLN/RSL TAF SITES. LATER
TONIGHT...COULD SEE SOME IFR/MVFR CIGS DEVELOP ONCE AGAIN ACROSS
THE AREA DUE TO DIURNAL COOLING AND MOIST LOW-LEVELS.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76 104  76  94 /  10  30  30  40
HUTCHINSON      75 101  72  93 /  10  40  40  40
NEWTON          76  99  74  91 /  10  30  30  40
ELDORADO        75 103  74  92 /  10  30  30  40
WINFIELD-KWLD   77 102  78  92 /  10  20  20  40
RUSSELL         74 101  71  91 /  10  40  40  40
GREAT BEND      74  99  70  90 /  10  40  40  40
SALINA          77 102  74  93 /  10  40  40  40
MCPHERSON       75 100  72  93 /  10  40  40  40
COFFEYVILLE     78 102  79  94 /  10  20  20  40
CHANUTE         77 100  78  91 /  10  20  20  40
IOLA            77  99  79  91 /  10  20  20  40
PARSONS-KPPF    78 101  79  92 /  10  20  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT TUESDAY FOR KSZ067>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, Jul 12, 5:21 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN JUL 12 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ALONG A STATIONARY FRONT ACROSS CENTRAL
AND EASTERN KANSAS. SOME OF THESE COULD BE SEVERE WITH DAMAGING
WIND BEING THE MAIN THREAT. A FEW THUNDERSTORMS MAY VENTURE SOUTH
INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHEAST KANSAS. CHECK THE LATEST HEAT WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS HEAT WILL CONTINUE TO PLAGUE SOUTH CENTRAL AND
SOUTHEAST KANSAS ON MONDAY AND TUESDAY AND MAY SPREAD INTO CENTRAL
KANSAS AS WELL. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR
SOUTH-CENTRAL AND SOUTHEAST KANSAS THROUGH TUESDAY EVENING.

A FEW THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL
KANSAS TUESDAY EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD
FRONT. THE FRONT WILL STALL...ALLOWING ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA WEDNESDAY AND THURSDAY NIGHTS. AT THIS
TIME...THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC/HOWERTON

In the hours before

Special weather statement, Jul 13, 12:30 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT MON JUL 13 2009

KSZ049-051-130600-
MCPHERSON-SALINE-
1230 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SMOLAN...OR 13
MILES SOUTHWEST OF SALINA...AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN MCPHERSON AND SOUTHERN SALINE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE
STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

ES
Special weather statement, Jul 13, 12:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT MON JUL 13 2009

KSZ049-051-130615-
MCPHERSON-SALINE-
1246 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...OR 13 MILES SOUTH OF
SALINA...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

ES
Special weather statement, Jul 13, 12:49 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT MON JUL 13 2009

KSZ048-130615-
ELLSWORTH-
1249 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELLSWORTH...AND MOVING SOUTHEAST
AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL ELLSWORTH COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES
Special weather statement, Jul 13, 1:16 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
116 AM CDT MON JUL 13 2009

KSZ048-049-051-130645-
ELLSWORTH-MCPHERSON-SALINE-
116 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH...MCPHERSON AND SALINE COUNTIES...

AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 14 MILES
SOUTHEAST OF ELLSWORTH...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHWESTERN MCPHERSON...SOUTHEASTERN ELLSWORTH AND
SOUTHWESTERN SALINE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES
Local storm report, Jul 13, 1:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
117 AM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND GST     GREAT BEND AIRPORT      38.35N 98.85W
07/13/2009  M53 MPH          BARTON             KS   AWOS

&&

HOWERTON
Special weather statement, Jul 13, 1:34 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT MON JUL 13 2009

KSZ047-048-050-130700-
BARTON-ELLSWORTH-RICE-
134 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH AND RICE COUNTIES...

AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLSWORTH TO
ELLINWOOD...AND MOVING EAST AT 25 MPH.

WINDS OF 40 TO 50 MPH ARE LIKELY FROM THESE THUNDERSTORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:34 AM CDTSevere Thunderstorm WarningICTBarton, Russell56 min
Jul 13, 3:17 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion31 min
Jul 13, 3:09 PM CDTHeat AdvisoryICTChase, McPherson, Marion, Saline30 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.